MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; INTRAVASCULAR CATHETER
Model Number F120100
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt0970 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that while the nurse was placing the device the wire was deployed successfully and as the nurse was pulling the catheter back he met resistance.It was noted that the catheter broke subcutaneously at the 2cm mark.Ultrasound was done and the catheter was not visible.The physician made the decision to leave the catheter at this point.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed and the damage appeared to be use related.Two 20g x 10cm powerglide flex catheters were returned for investigation.The returned samples resembled the items in the photograph that was provided for investigation.The catheters were still attached to the wings.No other part of the deployment system was returned for investigation.One catheter was curved near the distal end of the pink sleeve and extended 10cm from the pink strain relieve oversleeve.The other catheter extended 7.6cm from the pink strain relieve oversleeve, which indicates that the distal 2.4cm segment of catheter was missing.The hub of the damaged catheter had been rotated within the wings.A microscopic examination of the damaged catheter revealed a longitudinal slit in the distal end of the catheter segment.The portion of the cross section around the longitudinal split appeared smooth and glossy.Material had been removed from the inside surface of the catheter at the longitudinal slit.These characteristics are consistent with a needle puncture.The complete separation of the catheter most likely occurred after the catheter was punctured with the needle.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ a lot history review (lhr) of rebt0970 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7087801
Report Number3006260740-2017-02186
Device Sequence Number16452639
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120100
Device Catalogue NumberF120100
Device Lot NumberREBT0970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1